Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Lyrica Pregbalin and weight gain

(7 Posts)
Giddyupgumdrop Thu 20-Nov-14 09:28:05

Hello

I have just been prescribed Lyrica (pregbalin) for spinal nerve pain as I have suspected schwannoma on my spine. I am still waiting for my MRI despite having been in the ED over the weekend with the pain and developing symptoms. The eau doc I saw on Monday won't bring it forward.

I have read the leaflet with the side effects and had a serious WTF and freak out. I have in the least 18months lost about 1.5 stone and am really worried about putting on weight, especially as I am unable to ride my bike to work atm.

Anyone got any experience of this drug and any side effects? I have not taken my dose this morning and I am going to see my gp later to ask her advice. So far I keep forgetting things, my balance is awful and have a persistent headache. Pain seems to be creeping back too.

Matildathecat Thu 20-Nov-14 13:35:07

Hello,

Sorry to hear about your problems, please join us on the back pain thread if you would like support on all things spinal.

I have taken gabapentin for two plus years which is the older version of pregablin. I was fine with it other than poor memory and concentration. I recently switched to pregablin to try to improve this. Within raw eek my weight had crept up. Within two weeks I ditched it and went bac. To gabapentin. My lovely GP was a bit hmm but indulged me. My weight reduced so quickly it must have been fluid to some degree. Hope that helps, I would advise trying and keep a sharp eye of it.

Btw there is another mumsnetter who had the same thing not so long ago if you want any specific support. Scary.x

Matildathecat Thu 20-Nov-14 13:38:12

Raw eek=a week blush

LeapingOverTheWall Thu 20-Nov-14 14:08:36

also recommend the back thread smile, I'm taking 50mg of pregabalin a day and haven't had any weight gain. I'm actively trying to lose weight though, and that's not coming off as quickly as i'd have expected, so it's maybe affecting me a bit. Not nearly as much as the scary leaflet says though grin.

Giddyupgumdrop Thu 20-Nov-14 21:24:43

Thank you so much for your responses. I went to see my doc and she encouraged me to persist with it and seemed to suggest that it any weight gain would be fluid and then it will only happen at the beginning. So bit of a wait and see. My pain is creeping back today and my balance is terrible!

I don't really like to weigh myself every day but I can see it happening. I do like my food but I have been eating very little with the pain anyway. Will pop over to the back thread. I did see about another poster who had a similar problem.

Def shouldn't have read the scary leaflet so closely!!

Matildathecat Thu 20-Nov-14 21:58:20

I promise that the giddiness problems do settle. Build up very gradually and give it time. Gabapentin is a very good pain killer for nerve pain but like pregablin takes time to build up. Must then be taken regularly.

See you on the other thread.x

I was on a VERY high doseage of Lyrica for Trigeminal Neuralgia..

Totally spaced out at first, but just relieved to be out of pain! I put on a few pounds but then realised it was making me hungry so once aware was able to stop myself inhaling the contents of the fridge!

Later switched to Gabapentin..still on it and am still at my normal weight... it ca be ok as long as you are aware it can increase appetite!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now